Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 30, NWS Melbourne, FL

March 6, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 6, 2010, 1:28 PM EST for 6 counties in Florida. It took effect at Mar 7, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2010, 1:28 PM EST (18:28 UTC)
In effect from
Mar 7, 2010, 12:00 PM EST
Expired
Mar 7, 2010, 6:00 PM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS82 KMLB 061828
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
128 PM EST SAT MAR 6 2010

FLZ041-044>046-053-144-062300-
/O.UPG.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/
/O.NEW.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/
/O.NEW.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/
/O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
128 PM EST SAT MAR 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON.  

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ058-062300-
/O.NEW.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/
/O.NEW.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/
/O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/
OKEECHOBEE-
128 PM EST SAT MAR 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM EST SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM EST SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ047-054-147-062300-
/O.EXA.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/
SOUTHERN BREVARD-INDIAN RIVER-NORTHERN BREVARD-
128 PM EST SAT MAR 6 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

FLZ141-062300-
/O.CON.KMLB.FW.W.0029.000000T0000Z-100306T2300Z/
COASTAL VOLUSIA-
128 PM EST SAT MAR 6 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

KELLY
2 follow-up statements
090 
WWUS82 KMLB 070923
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
423 AM EST SUN MAR 7 2010

FLZ041-044>046-053-058-144-072300-
/O.CON.KMLB.FW.W.0030.100307T1700Z-100307T2300Z/
/O.CON.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
423 AM EST SUN MAR 7 2010

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
EST THIS EVENING...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY AFTERNOON...

A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS INTERIOR SECTIONS
OF EAST CENTRAL FLORIDA...LEADING TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$
711 
WWUS82 KMLB 071847
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EST SUN MAR 7 2010

FLZ041-044>046-053-058-144-072300-
/O.UPG.KMLB.FW.A.0026.100308T1600Z-100308T2300Z/
/O.NEW.KMLB.FW.W.0031.100308T1600Z-100308T2300Z/
/O.CON.KMLB.FW.W.0030.000000T0000Z-100307T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
147 PM EST SUN MAR 7 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11
AM TO 6 PM EST MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
6 PM EST TODAY.

A VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS INTERIOR SECTIONS
OF EAST CENTRAL FLORIDA...LEADING TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

DVD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 10:50 AM EST, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 6, 10:50 AM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EST SAT MAR 6 2010

.UPDATE DISCUSSION...
COOL DRY NORTHERLY FLOW WILL CONTINUE TO PRODUCE TEMPERATURES
ABOUT 10 DEGREES BELOW NORMAL TODAY UNDER FULL SUNSHINE. MAX TEMPS
SHOULD REACH MID TO UPPER 60S AREAWIDE.

&&

.AVIATION...
VFR.

&&

.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FORECAST. NORTH WINDS 15-20
KNOTS OFFSHORE WILL SUPPORT 7-8 FT SEAS IN THE GULF STREAM THRU
TONIGHT. SO SMALL CRAFT ADVISORY WILL CONTINUE THERE. SEAS SHOULD
BUILD ALSO CLOSER TO THE COAST AS WINDS CONTINUE TO VEER TO THE
N/NE. SO WILL KEEP THE CAUTION HEADLINE FOR BREVARD WATERS SOUTH
FOR SEAS UP TO 6 FT.

&&

.FIRE WEATHER...
MAIN CONCERN FOR TODAY IS POTENTIAL FOR RED FLAG CONDS CLOSER TO
THE COAST THAN ANTICIPATED. ALTHOUGH WINDS ARE EXPECTED TO DEVELOP
AN ONSHORE COMPONENT EVENTUALLY TODAY...AIRMASS OVER THE ATLC SHELF
WATERS IS STILL PRETTY DRY SO INLAND MODIFICATION SHOULD BE
LIMITED. AND INVERTED TROUGH ALG THE COAST MAY DELAY ONSET OF
ONSHORE COMPONENT AT THE COAST KEEPING WINDS BACKED TO THE N/NW
LONGER THAN EXPECTED. MAY NEED TO EXPAND WARNING TO INCLUDE
INTERIOR SECTIONS OF THE COASTAL COUNTIES (BREVARD SOUTHWARD).
WILL MONITOR OBS AND UPDATES TO LOCAL WRF-ARW MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  44  66  43 /   0   0   0   0
MCO  67  43  71  45 /   0   0   0   0
MLB  65  48  69  46 /   0   0   0   0
VRB  66  48  70  45 /   0   0   0   0
LEE  66  40  69  43 /   0   0   0   0
SFB  67  43  70  45 /   0   0   0   0
ORL  67  44  70  46 /   0   0   0   0
FPR  66  48  70  45 /   0  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA-
     INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

     FIRE WEATHER WATCH SUNDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
     LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 AM SUNDAY TO 4 PM
     EST MONDAY FOR COASTAL WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

KELLY
Hazardous weather outlook, Mar 6, 5:16 AM EST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
516 AM EST SAT MAR 6 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062230-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
516 AM EST SAT MAR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A MODERATE TO LONG PERIOD SWELL WILL IMPACT THE EAST FLORIDA COAST
TODAY AND ENHANCE THE RIP CURRENT THREAT ALONG AREA BEACHES. THE
THREAT WILL BE GREATEST BETWEEN 1200 NOON AND 630 PM THIS EVENING
DURING THE OUTGOING TIDE. ALWAYS CHECK WITH LOCAL AUTHORITIES FOR
THE LATEST CONDITIONS BEFORE VENTURING INTO THE OPEN OCEAN.

...WIND AND SEA IMPACT...
NORTHWEST WINDS BETWEEN 15 AND 20 KNOTS WILL COMBINE WITH A
MODERATE NORTHEAST SWELL TO GENERATE 5 TO 7 FOOT SEAS OVER THE
OFFSHORE WATERS...WITH OCCASIONAL HEIGHTS UP TO 8 FEET IN THE
GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION IF VENTURING
BEYOND 20 NAUTICAL MILES OF SHORE.

...FIRE WEATHER IMPACT...
STEADY NORTH WINDS WILL BRING VERY DRY AIR INTO THE EAST CENTRAL
PENINSULA TODAY. THIS WILL RESULT IN LOW RELATIVE HUMIDITY VALUES
OVER THE INTERIOR COUNTIES THIS AFTERNOON...WHICH WILL ENHANCE THE
WILD FIRE THREAT THROUGH EARLY EVENING. MOISTURE VALUES WILL BE
SLIGHTLY HIGHER ALONG THE COAST AS WINDS BEGIN TO VEER TO THE
NORTHEAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY AS A STORM
SYSTEM OVER THE MISSISSIPPI VALLEY PULLS A WEAK COLD FRONT INTO
THE FLORIDA PENINSULA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:14 AM ESTSmall Craft Advisory for Hazardous SeasMLB41 hr
Mar 6, 1:28 PM ESTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.